Puerto Rico, 2015Rip Current in Puerto Rico, February 3, 2015
February 3, 2015 · NWS SJU · 1 event in 1 county or zone
Northerly swells reached the local Atlantic waters resulting in large breaking waves and dangerous rip currents. S.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northerly swells reached the local Atlantic waters resulting in large breaking waves and dangerous rip currents. A high surf advisory was in effect for the north facing coasts of Puerto Rico and the U.S. Virgin Islands.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 3, 2:41 PM AST, 6 hours 5 minutes earlier.
Area forecast discussion, Feb 3, 2:41 PM AST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
241 PM AST TUE FEB 3 2015
.SYNOPSIS...A MID TO UPPER LEVEL RIDGE WILL REMAINS AS THE MAIN
WEATHER FEATURE ACROSS THE REGION UNTIL AT LEAST WEDNESDAY. THIS
RIDGE IS EXPECTED TO WEAKEN LATE WEDNESDAY AND THURSDAY AS AN
UPPER LEVEL TROUGH MOVES OVER EASTERN UNITED STATES SEABOARD AND
AMPLIFYING OVER THE WESTERN ATLANTIC.
&&
.DISCUSSION...DOPPLER WEATHER RADAR DETECTED ONLY FEW ISOLATED
SHOWERS ACROSS THE COASTAL WATERS. NOT SIGNIFICANT PRECIPITATION WAS
DETECTED OVER LAND AREAS AND ELSEWHERE ACROSS THE REGION SO FAR THIS
AFTERNOON. SUBSIDENCE ASSOCIATED WITH A MID TO UPPER LEVEL RIDGE
WILL CONTINUE TO INDUCE AN STABLE AND A GENERAL DRY WEATHER REGIME
OVER THE LOCAL ISLANDS UNTIL AT LEAST WEDNESDAY. THE UPPER RIDGE
WILL BEGIN TO WEAKENS LATE WEDNESDAY AND THURSDAY AS A RESPONSE TO A
DEVELOPING UPPER LEVEL TROUGH OVER THE WESTERN ATLANTIC. GFS MODEL
GUIDANCE SUGGESTS THAT A FRONTAL BOUNDARY WILL STALL JUST NORTH OF
THE REGION...OVER THE ATLANTIC WATERS...BY THE UPCOMING WEEKEND.
AN UPPER LEVEL LOW IS THEN EXPECTED TO DEVELOP JUST NORTH OF THE
REGION EARLY NEXT WEEK. AS THIS HAPPENS...AN ASSOCIATED FRONTAL
BOUNDARY WILL MOVES VERY CLOSE TO THE LOCAL ISLANDS BY THE MIDDLE
OF THE UPCOMING WEEK. THESE FEATURES WILL PROMOTE AN UNSTABLE
WEATHER PATTERN OVER THE REGION BY TUESDAY AND WEDNESDAY OF THE
UPCOMING WEEK.
&&
.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL
THE TERMINALS DURING THE NEXT 24 HOURS. HOWEVER...BRIEF MVFR CIGS
POSSIBLE IN AND AROUND TJBQ BETWEEN 04/17Z-21Z. ESE WINDS AT 10-15
KT EXPECTED BLO 5000 FT...SOME HIGHER GUSTS IN SEA BREEZE AFTER
04/15Z.
&&
.MARINE...NORTH SWELLS WILL SUBSIDE TONIGHT. WINDS ARE ALSO EXPECTED
TO WEAKEN ESPECIALLY DURING THE UPCOMING WEEKEND AND EARLY NEXT
WEEK AS AREA BECOMES UNDER A COL REGION. SCATTERED SHOWERS AND
POSSIBLE THUNDERSTORMS WILL BE POSSIBLE OVER THE MONA PASSAGE AND
OFF OF THE NORTHWEST COAST OF PUERTO RICO EARLY NEXT WEEK AS A
FRONTAL ZONE GETS CLOSER TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 85 74 87 / 30 20 10 10
STT 74 85 74 84 / 40 50 50 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM AST THIS EVENING FOR ATLC WATERS
OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
71/72Hazardous weather outlook, Feb 3, 5:52 AM AST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
552 AM AST TUE FEB 3 2015
AMZ710>745-PRZ001>013-041000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
552 AM AST TUE FEB 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
BEACH GOERS SHOULD EXERCISE CAUTION AS THERE IS A MODERATE TO HIGH
RISK OF RIP CURRENTS ACROSS THE NORTH COAST OF MAINLAND PUERTO
RICO AND CULEBRA. SURF ZONE CONDITIONS WILL LIKELY SUPPORT THE
DEVELOPMENT OF LIFE THREATENING RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-041000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
552 AM AST TUE FEB 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
BEACH GOERS SHOULD EXERCISE CAUTION AS THERE IS A MODERATE TO HIGH
RISK OF RIP CURRENTS ACROSS THE NORTH COAST OF ALL LOCAL ISLANDS.
SURF ZONE CONDITIONS WILL LIKELY SUPPORT THE DEVELOPMENT OF LIFE
THREATENING RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Rip Current, Northwest
- When
- February 3, 8:46 PM AST to 10:00 PM AST
- Where
- Northwest forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
A 44 year old male drowned in the Pe n Brusi Beach in Camuy as he was pulled out to sea by rip currents. A 25 year old male was also rescued by the local emergency managers rescue team with minor injuries.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 3, 20151 death · 1 event
- Cold in Pennsylvania, February 3 to 4, 20151 death · 1 event
- Cold in Wisconsin, February 3 to 4, 20151 death · 1 event
- Winter Storm in Nebraska, February 3 to 4, 201510 events
- Winter Storm and Winter Weather in Colorado, February 3 to 4, 20154 events
- Winter Storm in Montana, February 3 to 4, 20151 event
- Blizzard in Alaska, February 3, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560596.